MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC BIOPLEX 2200; BIOPLEX 2200 SYSTEM

BIO-RAD LABORATORIES, INC BIOPLEX 2200; BIOPLEX 2200 SYSTEM
Model Number BIOPLEX 2200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Laboratory manager called on (b)(6), 2017 to inform that a technician was injured (cut) while removing a stuck sample tray.They are concerned because they were running (b)(6) samples during the incident.Bio-rad technical support representative contacted the injured technician and gathered some information regarding the incident.The technician informed that the incident happened on (b)(6) 2017.He was running (b)(6) samples when he received an error.He can't remember what the error was but he noticed the sample tray was stuck.He removed the front cover of the bioplex and tried to get the rack out with some force and that is when he cut his hand.He was wearing lab coat, gloves and eye shield.He immediately rinsed his hand with soap water, wiped with alcohol swab and applied bandage.He went to seek treatment the next day on (b)(6) 2017.He was tested for (b)(6) and the result was negative.He was also given prophylaxis treatment of isentress 400mg twice daily and truvada 200mg daily for 30 days.He was retested for (b)(6) in october and the result was negative.Customer was advised not to remove stuck trays with force.He was directed to the user manual and was given instruction to safely remove the tray using the maintenance user interface.
 
Event or Problem Description
Received a call on (b)(6) 2017.Technician reported that while he was running a sample on september (b)(6) 2017, he received an error message.The sample rack was stuck.He removed the front cover to try to get the rack out with some force and that is when he cut his hand.He was running hiv test on the system.

Brand Name
BIOPLEX 2200
Common Device Name
BIOPLEX 2200 SYSTEM
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC
4000 alfred nobel dr.
hercules CA 94547
MDR Report Key7113356
Report Number1000135116-2017-00001
Device Sequence Number19203183
Product Code NSU
UDI-Device Identifier00847865002813
UDI-Public00847865002813
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK140112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Model NumberBIOPLEX 2200
Device Catalogue Number660-0000
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient Weight68